MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Model Number G48240
Medical Device Problem Codes Difficult to Open or Close (2921); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
There is a problem with the handle, that makes that the forceps doesn't open and close properly.Patient outcome: a section of the device did not remain inside the patient¿s body.The patient did require any additional procedures due to this occurrence.New procedure will be planned.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Patient/event info - notes: "please describe the exact location of the biopsy site.Kidney.Was the patient taking any anticoagulants or aspirin at the time of the procedure? na.If not with the device in question, how was the procedure finished? not.Was the anatomy tortuous? no.Was the device functionality tested prior to use? yes." for occurrences during use (once in contact with endoscope) also ask: "what is the endoscope manufacturer and model number that was used? was the endoscope in a curved or straight position? straight.Did any section of the device detach and become free inside the patient? no.Rep update 23/09/2021.I don't understand the questions as this is a complaint regarding a bigopsy.There is no wire and the problem was the handle.Following the lab evaluation, can i please request the following information; where is the wire from the complaint device? it was not returned.Were there any kinks observed on the wire?.
 
Additional Manufacturer Narrative
Device evaluation: 1 x blb-024115 of lot number c1807862 was returned to cirl for a lab evaluation.It was returned open and in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2021.In summary the following results were observed in the lab evaluation.No wire returned, handle function as inspected.Image review: n/a.Documents review including ifu review: prior to distribution blb-(b)(4) devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for blb-(b)(4) device of lot number c1807862 did not reveal any discrepancies that could have contributed to the issue.There is no evidence to suggest that this issue affects the entire lot # c1807862; upon review of complaints this failure mode has not occurred previously with this lot # c1807862.The instructions for use, ifu0034-8 which accompanies this device instructs the user in step 3 to ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ according to instructions for use, ifu0034-8, the user is given the following advice: "if the package is opened or damaged when received, do not use.Visually inspect the product to ensure no damage is occurred.If abnormality is detected that would prohibit working condition, do not use".The instructions for use, ifu0034-8 which accompanies this device instructs the user in step 6 ¿ at the completion of the procedure, detach the handle according to instructions as follows: a) with the button depressed, retract the finger spool over the button.B) secure handle in this position by releasing the button (fig.2) the forceps shaft may now be removed from the handle.¿ ¿ remove bigopsy forceps from endoscope.¿ there is not sufficient evidence to suggest that the user did not follow the ifu.Root cause (possible): a definitive root cause could not be determined from the available information.Possible root causes may be attributed to the device being kinked during transportation.Another possible root cause may be attributed to the user technique of the wire not being loaded correctly on the handle.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Pma 510k #class i (b)(4).1.Device evaluation: 1 x blb-024115 of lot number c1807862 was returned to cirl for a lab evaluation.It was returned open and in its original packaging.2.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2021.In summary the following results were observed in the lab evaluation.No wire returned, handle function as inspected.Please note engineering reviews were conducted on the (b)(6), (b)(6) and (b)(6) 2023 for this complaint and it was agreed that the file would be updated to reflect the finding of resistance/issue seen in feeding shaft back into handle during the review.3.Image review: n/a 4.Documents review including ifu review: prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for blb-024115 device of lot number c1807862 did not reveal any discrepancies that could have contributed to the issue.There is no evidence to suggest that this issue affects the entire lot # c1807862; upon review of complaints this failure mode has not occurred previously with this lot # c1807862 the instructions for use, ifu0034 which accompanies this device instructs the user in step 3 to ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ according to instructions for use, ifu0034, the user is given the following advice: "if the package is opened or damaged when received, do not use.Visually inspect the product to ensure no damage is occurred.If abnormality is detected that would prohibit working condition, do not use".The instructions for use, ifu0034 which accompanies this device instructs the user in step 6 ¿ at the completion of the procedure, detach the handle according to instructions as follows: a) with the button depressed, retract the finger spool over the button.B) secure handle in this position by releasing the button (fig.2) the forceps shaft may now be removed from the handle.¿ and in step 7 ¿ remove bigopsy forceps from endoscope.¿ there is not sufficient evidence to suggest that the user did not follow the ifu.5.Root cause (possible): a definitive root cause could not be determined from the available information.There are multiple possible root causes which may be attributed to the device such as the user technique of the wire not being loaded correctly on the handle.Another possible root cause may be attributed to the handling of the device by the user.6.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental correction report being submitted due to the updates made to the failure mode and annex coding on (b)(6) 2023.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key13366111
Report Number3001845648-2022-00041
Device Sequence Number3952637
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)240308(10)C1807862
Combination Product (Y/N)N
PMA/510(K) Number
CLASS I N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Model NumberG48240
Device Catalogue NumberBLB-024115
Device Lot NumberC1807862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/17/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown